Nebraska, 2004

Hail in Nebraska, June 4, 2004

June 4, 2004 · NWS LBF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 1:34 PM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 4, 1:34 PM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT FRI JUN 4 2004

...FORECAST FOCUS IS EVENING/OVERNIGHT THUNDERSTORMS THEN HEAT WAVE
NEXT WEEK...

.NEAR TERM...
  FIRST IS THE THREAT FOR SEVERE WEATHER TONIGHT. DEW POINTS OVER THE
WESTERN HIGH PLAINS HAVE RISEN INTO THE MID AND UPPER 50S...EVEN A
FEW 60 DEGREE DEW POINTS. A SHORT WAVE IS BEGINNING TO PUSH OUT OF
THE ROCKIES. THUNDERSTORMS HAVE BEEN RIDING ALONG THE SHORT WAVE ALL
DAY AND HAVE BEGUN TO INCREASE AS THE CELLS GET CLOSER TO THE RICH
MOISTURE ENVIRONMENT OVER WESTERN NEBRASKA. CAPES HAVE INCREASED TO
ABOVE 3000 J/KG WITH LITTLE CIN...THUS EXPECT STORMS TO CONTINUE (AND
INTENSIFY) AS THEY PROGRESS EAST. THE MAIN THREAT APPEARS TO BE LARGE
HAIL...HOWEVER GUSTY WINDS AND AN ISOLATED TORNADO COULD BE
POSSIBLE.

  OVERNIGHT AS THE CONVECTION CONTINUES THE THREAT OF SEVERE WEATHER
DIMINISHES AS SURFACE HEATING IS LOST...HOWEVER WITH PWS AT OR ABOVE
150 PERCENT OF NORMAL...CONCERN SHIFTS TO HEAVY RAIN POTENTIAL. WILL
HAVE TO WATCH HOW THE STORMS DEVELOP AND WATCH FOR POSSIBLE LOCALIZED
FLOODING.

  SATURDAY WILL CONTINUE TO BRING A SLIGHT CHANCE FOR THUNDERSTORMS
AS ANOTHER WEAKER WAVE PROGRESSES ACROSS THE AREA. TEMPERATURES
REBOUND BACK INTO THE 80S...ALTHOUGH SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

  SUNDAY WILL DRY OUT AS TEMPERATURES BEGIN TO CLIMB TO NEAR 90. A
RIDGE WILL BUILD ACROSS THE REGION PUSHING ALL ACTIVE WEATHER TO
THE NORTH.

.LONG TERM...MODELS IN DECENT AGREEMENT FOR NEXT WEEK. 500 MB TROUGH
SETS UP OVER THE WESTERN CONUS WITH A RIDGE OVER THE PLAINS AND
EAST. 850 TEMPS WARM TO THE UPPER 20S C ON MONDAY...MIXING THIS DOWN
WILL RESULT IN HIGHS REACHING INTO THE 90S. THE WARM AND DRY
CONDITIONS CONTINUE INTO MIDWEEK. A TROUGH WILL SUPPRESS THE RIDGE
LATE IN THE WEEK AS THUNDERSTORMS REENTER THE FORECAST.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
02Z NEZ004-005-022>023-035-036-056>059-069-070-094

&&

MASEK
Hazardous weather outlook, Jun 4, 1:05 PM MST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT FRI JUN 4 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-051100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
305 PM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SOUTH WINDS...INCREASING DEW POINTS AND AFTERNOON HIGH TEMPERATURES
RISING WELL INTO THE 80S HAVE SPARKED SEVERE STORMS ACROSS THE
PANHANDLE OF NEBRASKA AND BACK WEST INTO THE HIGHER TERRAIN. THE BEST
CHANCES OF SEVERE WEATHER WILL BE WEST OF HIGHWAY 83 AND SEVERE
THUNDERSTORM WATCHES ARE IN EFFECT THIS AFTERNOON.  THOUGH
HUMIDITIES ARE ON THE RISE...MOISTURE WILL STILL BE THE LIMITING
FACTOR TO THUNDERSTORM DEVELOPMENT AND EAST OF HIGHWAY 83 WHERE A CAP
WILL REMAIN IN PLACE.

THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THIS AFTERNOON AND THEN
START AGAIN THIS EVENING AS ADDITIONAL MOISTURE AND THUNDERSTORMS
WORK INTO THE AREA.  WEAKENING WIND FIELDS AND LOWER INSTABILITY WILL
REDUCE THE SEVERE RISK OVERNIGHT HOWEVER RAINFALL FROM INDIVIDUAL
THUNDERSTORMS OVERNIGHT COULD BRING ISOLATED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

SOME SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS THE OUTLOOK
AREA SATURDAY AS THE UPPER LEVEL DISTURBANCE AND SURFACE TROUGH
EXITS. WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE SHOULD
INHIBIT THUNDERSTORM DEVELOP THROUGH TUESDAY. BY WEDNESDAY AND
THURSDAY THE CHANCE FOR THUNDERSTORM WILL RETURN TO THE OUTLOOK AREA
AS AN UPPER LEVEL TROUGH MOVES INTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

HIRSCH

The radar

The North Platte radar (KLNX), 129 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Keith

When
June 4, 5:53 PM MST to 6:04 PM MST
Where
Keith County, 2 mi N of Ogallala
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.167, -101.717

Hail, Chase

When
June 4, 6:10 PM MST
Where
Chase County, 3 mi NW of Lamar
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.600, -102.000

Hail, Keith

When
June 4, 6:30 PM MST
Where
Keith County, 7 mi WNW of Paxton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.167, -101.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405792, 5405793, 5405794.